MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS FRACTURE NM BONE GRAFT CUTTING DEVICE; CLAMP

TORNIER S.A.S. AEQUALIS FRACTURE NM BONE GRAFT CUTTING DEVICE; CLAMP
Catalog Number MWA301
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned; therefore, an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
During surgery, the pliers in question were damaged in the plastic part.
 
Additional Manufacturer Narrative
Correction - please refer h6 clinical code.The reported event could not be confirmed since the device was returned for evaluation.The visual inspection shows that the plastic part of the device was found to be broken into three pieces one broken part remains assembly with the clamp.The breakage pattern indicates a brittle fracture resulted from an application of excessive mechanical force.Moreover, the device indicates presence of water marks and heavy discoloration confirming that the device has gone multiple reprocessing cycles of cleaning & sterilization.Based on investigation, the root cause was attributed to a user related issue.The event was caused by an application of excessive mechanical force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
During surgery, the pliers in question were damaged in the plastic part.

Brand Name
AEQUALIS FRACTURE NM BONE GRAFT CUTTING DEVICE
Common Device Name
CLAMP
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20450124
Report Number3000931034-2024-00618
Device Sequence Number15215096
Product Code HXD
UDI-Device Identifier03700386968297
UDI-Public(01)03700386968297(10)19A454
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWA301
Device Lot Number19A454
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale